MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3060-0090S
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported the assembly of the gamma nail does not coincide with the lag screw: when trying to insert the cephalic screw, excessive force had to be used and it was noticeable that it did not slide well inside the nail.We checked that everything was well connected, that it was the guide that had to be, the angulation that it had to be, everything verifiable.We ended up removing everything, disassembled and reassembled outside and testing outside, it continued to rub against the cephalic screw when passing inside of the nail.In the end we put a nail and a new screw.The procedure was delayed by 60 min.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device was found to be fully functional and conforming to specifications.The device inspection revealed the following the received lag screw has visible scratch marks which can be caused by forceful insertion, and which can be also evident on the nail as stress marks are visible in the lag screw insertion hole.The scratch marks are visible on the proximal end of the screw.Functional test was performed with the reported lag screw and nail, in which no insertion problem was observed, and the lag screw could be locked as required.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue since the device is found to be fully functional during the inspection.If any additional information is provided, the investigation will be reassessed.

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13620279
Report Number0009610622-2022-00075
Device Sequence Number19925762
Product Code HSB
UDI-Device Identifier04546540374929
UDI-Public04546540374929
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3060-0090S
Device Catalogue Number30600090S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown